New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nancy1
Regular Member


Date Joined Nov 2006
Total Posts : 125
   Posted 9/25/2007 9:28 AM (GMT -6)   
Just an update to my original post regarding my husband having skin irritations around his wafer.  My husband used Nystatin for approx two weeks and things had improved.
Last Friday, though, redness and weeping returned to a spot in the upper right quadrant of the adhesive area. A trip to the family doctor today -who prescribed Clotrimazole and Betamethasone Cream.
The doctor said he thought it might be an allergy to the adhesive. Husband asked him why this latest outbreak is confined to one area - if it were an allergy - why wouldn't it be red, itchy, and weeping everywhere under the adhesive?
Dr. said such an allergy can appear in select areas - not necessarily everywhere.
He has trimmed away the adhesive in the upper right quadrant and will apply the cream.
Any thoughts?

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/25/2007 9:51 AM (GMT -6)   
Is his wafer square? I try and change the pattern of the adhesive from square to diamond on different changings. I seem to get areas of irritation at the edge and corners more so than under the tape also. If the irritation continues, or becomes worse under the tape then it's time to change brands, or at least the type of wafer. Different wafers, different adhesives. If it gets better I wouldn't change it, it may have been an isolated infection. I would get some samples of other types of wafers to have on hand in case he starts getting irritated again, that way you'll have them there to quickly change out.

Good luck.
Judy
49 years old, CD since I was a child.    
Six resection surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 


peggy113
Veteran Member


Date Joined Aug 2007
Total Posts : 1998
   Posted 9/25/2007 12:04 PM (GMT -6)   

Another hint:  When he applies the wafer, be sure that he is stretched out - either standing really tall, or laying flat and stretched if you assist.  Also side to side.  I actually slightly stretch the skin beside the area of the wafer as I apply it.  If I get in a hurry, and forget to stretch when I apply the wafer, the next time I stretch the trunk of my body to reach up on a shelf for something or to stretch out in bed, I can feel the pulling of the tape/wafer on the skin.  And, yes, I have had irritation on my skin, esp around the edges of the tape portion of the wafer when that happens.  And I have to put cream on it to heal.  Getting to it by cutting the corner off of the wafer is just what I do.

 


Peggy
      
Diagnosed with CD in 1979, many resections and meds
Perm Ileostomy July 1984 at Cleveland Clinic
Disease free since surgery 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 2:09 PM (GMT -6)
There are a total of 2,884,902 posts in 316,534 threads.
View Active Threads


Who's Online
This forum has 157646 registered members. Please welcome our newest member, JBS2017.
402 Guest(s), 17 Registered Member(s) are currently online.  Details
meverett85, notsosicklygirl, Astronut, eca, Michael_T, JBS2017, Hope4Happiness, Hoagie, Scaredy Cat, Girlie, Larry E, Fairwind, lovefishing, mordant, BOOGEE, racquetball74, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer